Alert archive / New York / Snow Squall Warnings in 2024
Snow Squall Warning 2, NWS Buffalo, NY
NWS Buffalo, NY issued this snow squall warning at Dec 5, 2024, 7:43 AM EST for 5 counties in New York. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 5, 2024, 7:43 AM EST (12:43 UTC)
- Expired
- Dec 5, 2024, 8:45 AM EST
- In force
- 62 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
Counties Erie County, NY, Genesee County, NY, Monroe County, NY, Niagara County, NY, Orleans County, NY
The radar
The Buffalo radar (KBUF), 22 km from the middle of the area, began a volume at 12:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 0.7 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 444 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
674
WWUS51 KBUF 051243
SQWBUF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Snow Squall Warning
National Weather Service Buffalo NY
743 AM EST Thu Dec 5 2024
NYC029-037-055-063-073-051345-
/O.NEW.KBUF.SQ.W.0002.241205T1243Z-241205T1345Z/
Erie NY-Niagara NY-Orleans NY-Genesee NY-Monroe NY-
743 AM EST Thu Dec 5 2024
The National Weather Service in Buffalo has issued a
* Snow Squall Warning for...
Northeastern Erie County in western New York...
Niagara County in western New York...
Orleans County in western New York...
Genesee County in western New York...
Northwestern Monroe County in western New York...
* Until 845 AM EST.
* At 740 AM EST, a snow squall line was located across the Niagara
Frontier, moving southeast at 15 mph.
HAZARD...Intense bursts of heavy snow. Gusty winds leading to
blowing snow and rapidly falling visibility. Wind gusts
greater than 40 mph.
SOURCE...Radar and webcams.
IMPACT...Travel will become difficult and potentially dangerous
within minutes.
This includes Interstate 90 between exits 47 and 56.
Locations impacted include...
Buffalo, Rochester, Greece, Cheektowaga, Irondequoit, West Seneca,
North Tonawanda, Clarence, Chili, and Lockport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Slow Down! Rapid changes in visibility and road conditions are
expected with this dangerous snow squall. Be alert for sudden
whiteout conditions.
Consider avoiding or delaying travel until the snow squall passes
your location. If you must travel, use extra caution and allow extra
time. Rapid changes in visibility and slick road conditions may lead
to accidents.
&&
LAT...LON 4338 7848 4337 7796 4333 7772 4313 7755
4276 7885 4284 7886 4300 7893 4296 7894
4304 7901 4308 7901 4303 7890 4326 7906
TIME...MOT...LOC 1240Z 324DEG 13KT 4301 7864
SNOW SQUALL...OBSERVED
$$
ApffelWhat forecasters said that day
The local office's own words before this snow squall warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this snow squall warning went out at Dec 5, 6:34 AM EST, 1 hour 9 minutes earlier.
Area forecast discussion, Dec 5, 6:34 AM EST, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
634 AM EST Thu Dec 5 2024
.SYNOPSIS...
Low pressure will pass by just north of the region today. This
system will bring periods of snow this morning, followed by lake
effect snow east and southeast of the lakes which will last through
Friday night. Winds will also be quite strong, with blowing and
drifting snow causing difficult travel conditions through tonight.
There will be some accumulating snow for all areas, but the
greatest snow amounts will be across the higher terrain east of
Lake Erie and Lake Ontario.
&&
.NEAR TERM /THROUGH TONIGHT/...
General warm frontal snows have lifted out the the area early this
morning. Band of moderate snow associated with weak front/trough
ahead of main surface cold front lifting across the Niagara Frontier
early this morning with snowfall rates of up to an inch per
hour. This area of snow will slide east-northeast through
daybreak.
A strong cold front will enter western New York around daybreak,
with a broken band of snow showers along it. Westerly winds will
pick up immediately following the frontal passage with gusts
briefly increasing to over 45 mph, potentially producing some
snow squalls as it moves through.
The boundary layer flow will veer from west to northwest through the
day today. Expect areas of upslope and lake enhanced snow east of
the lakes, along with narrow meandering bands of briefly heavy lake
effect snow from Lake Huron, Lake Erie, and Lake Ontario across much
of the region. Snow will be moderate to heavy at times, with
snowfall rates of 1-2"/hr possible in most persistent bands.
In addition to snowfall, it will become very windy as the surface
low passes just to the north of the area. Following the frontal
passage, gusty westerly winds will become widespread today. Winds
will gust to 35 to 45 mph and up to 50 mph along the Lake Erie
and Lake Ontario shores and across higher terrain. This will
result in considerable blowing and drifting snow which will
hinder snow removal operations and produce very poor visibility
which will make travel difficult. Blowing snow will likely be
the greatest impact from this system.
A more west-northwesterly to northwesterly flow developing tonight
will direct multi-banded lake snows across areas southeast of the
lakes. Elsewhere lingering synoptic and orographically-driven snow
showers will tend to gradually become more scattered as the mid and
upper levels slowly dry out. Otherwise winds will lessen and
lead to a reduction in the amount of blowing snow.
For most areas, the bulk of the accumulating snow from this event
will be from what occurred overnight and what falls today with more
localized accumulations tonight. Additional snowfall amounts
upwards of a foot across higher terrain east of the lakes where
warnings are in place. A general 1-4 inch additional accumulation
elsewhere today where advisories are in place, with the
additional impact from blowing snow due to the strong winds.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
During Friday a cold northwesterly flow to start off the day will
gradually become more westerly again as a shortwave and attendant
weak surface trough rapidly drop southeastward from the Upper Great
Lakes...with the surface trough then getting left behind and
lingering in place somewhere near/over Lake Ontario through Friday
night. While moisture will initially be more limited Friday morning,
the aforementioned shortwave will help bring an increase in mid-
level moisture again Friday afternoon and evening...with the arrival
of the deeper moisture looking to be just a little later than it
appeared at this time yesterday. Coupled with the gradually
increasing fetch...lake equilibrium levels still running in the 8-10
kft range...and additional low level convergence supplied by the
aforementioned surface trough...this should allow for another uptick
in the lake snows east-southeast and then east of the lakes Friday
afternoon into Friday evening...with the Lake Ontario lake snows
potentially also gaining an additional boost from a possible
upstream connection to Georgian Bay. Later Friday night drying aloft
and increasing subsidence attendant to surface-based ridging nosing
in from the Ohio Valley should then result in the lake snows
weakening again.
At this point forecast confidence is high that snowfall amounts
Friday and Friday night should easily justify continued Lake Effect
Snow Warnings for Chautauqua and Cattaraugus counties...with current
forecast snowfall amounts also potentially eventually justifying
either the extension of existing headlines or the issuance of new
headlines for Southern Erie and Wyoming counties as we draw closer
to this time frame. Meanwhile off Lake Ontario...it's appearing
increasingly likely that additional lake effect-related headlines
will eventually become necessary somewhere within the Wayne county-
Tug Hill corridor...however this stated there currently remains a
fair amount of uncertainty in the positioning/movement of the lake
snows. If these manage to lock in place over part of this area for a
long enough period of time...it's possible that some spots could
pick up some warning-worthy amounts...whereas if the band is more
mobile this would act to cut down on residence time and tend to
limit accumulations more to the advisory range. Given both this
uncertainty and the existing Winter Storm Warnings east of Lake
Ontario...have elected to hold off on any additional headlines for
now...however it's likely that additional headlines of some kind
will eventually become necessary either later on today or tonight.
Outside of the main lake effect areas it will be notably less windy
with some scattered snow showers at times through Friday night...
with the latter capable of producing some quick localized minor
accumulations in spots. Otherwise temperatures will remain below
average with highs Friday ranging through the 20s...and lows Friday
night ranging from the teens across the North Country/interior
Southern Tier to the lower to mid 20s elsewhere.
Warm air advection will then increase across our area through the
remainder of this period as the axis of the surface ridge slides
across our area during Saturday...then departs across New England
Saturday night. The resultant steady backing of the low level flow
and lowering inversion heights will eventually send weakening lake
snows back northward across the Niagara Frontier and North
Country...with another 1-3" of accumulation possible in these areas
before the activity mixes with rain and falls apart later Saturday
night as the thermal structure of the lower atmosphere becomes
inhospitable to lake effect processes. At the same time the general
warm air advection pattern will also likely lead to some additional
synoptic snow showers across the northern portions of our area...
however any accumulations from these look to be minor. Otherwise
temperatures will start an upward climb...with highs Saturday
reaching the upper 20s/lower 30s...and a non-diurnal temperature
trend then following for Saturday night.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Expect a reprieve from winter for much of this period with above
normal temperatures and a soaking rain to start the work week. A
cold front will then approach toward the latter half of the work
week and eventually bring a return to colder temperatures, however
the exact timing of the boundary still remains somewhat in question
this far out.
A warm front will be slowly moving northeastward through the eastern
Lake Ontario region as we open the period on Sunday. This will keep
a few more snow and rain showers going Sunday east of Lake Ontario,
with rain becoming the predominant p-type over time as warmer air
continues to make inroads into the North Country.
A strengthening cutter system will then move northeast through the
western Great Lakes to start the new work week. Deep southwesterly
flow on the eastern flank of this system will bring a surge of
warmer air along with a slug of deeper moisture into our area
Monday, setting the stage for a soaking rainfall to start off the
work week, with steadier rain possibly lingering into at least a
portion of Monday night. The exact timing and placement of the
heaviest rainfall axis remains in some question as model consensus
still differs some on exact track of the low pressure system.
Plenty of lingering moisture along with ill-timed pieces of
shortwave energy within the cyclonic flow aloft will then help to
keep at least some on and off showers going through the day Tuesday,
however with above average temperatures remaining in place, these
showers will remain in the liquid form.
At least some uncertainty then creeps in toward mid week with regard
to the timing of a cold frontal passage. The main discrepancy
appears to lie with the timing of the development of one or more
frontal waves along the boundary, which would act to slow its
eastward progression. The range of solutions has narrowed in the
00z/05 suite of medium range guidance with the big three operational
packages now all generally suggesting a frontal passage sometime
between later Tuesday night and the first part of Wednesday...
however at this distant vantage point these are likely to continue
to exhibit the usual model-to-model and run-to-run fluctuations in
timing.
Rainfall amounts tough to pin down at this range, however coupled
with snow melt...this will likely cause at least some rises on area
creeks, streams, and rivers. However, where the snowpack is deep it
will not be ripe and will soak up some if not all of that rainfall,
with lighter on and off rain showers and above average temperatures
lasting through at least Tuesday. Taken in tandem with our dry
antecedent conditions, and the risk for widespread flooding remains
low at this time, but will need to be monitored going forward.
As for temperatures, highs mostly in the upper 30s to mid 40s Sunday
will gradually rise to the mid 40s to lower 50s by Tuesday...with
uncertainty in these then increasing into mid week given the timing
differences with the aforementioned cold front.
&&
.AVIATION /12Z THURSDAY THROUGH MONDAY/...
Strong cold frontal passage expected this morning as a clipper low
passes by just to our north. Expect a period/burst of moderate to
heavy snow with the boundary along with blowing snow driven by SW to
W winds gusting 20-30 knots for most areas, with again 30-35 knot
gusts possible closer to the lakeshores. With this in mind, expect
mainly IFR/LIFR VSBYs this morning, with VLIFR possible at times.
The clipper system and associated strong cold front pull east of the
area today with main areas of snow becoming more lake effect and
upslope dominant, thus more localized in nature. This will keep
the heavier snow confined mainly to the higher terrain (KJHW)
east and southeast of both lakes. There will also be impacts
even in locations where snow may not be falling due to areas of
blowing snow likely continuing across the entire area as winds
strengthen even further. Expect widespread W wind gusts of 30-35
knots, with 40-45 knots possible close to the lakeshores and
across the hilltops. CIGS will remain mainly MVFR today. The
larger impacts will likely be from low VSBYs as a result of
falling and blowing snow, although they will be highly variable,
ranging from IFR/LIFR at times where snow is falling, to
MVFR/VFR to intermittent IFR where blowing snow is predominant.
Outlook...
Tonight...Mainly VFR with scattered snow showers. Heavier lake
effect snow southeast of the lakes with local IFR/LIFR. Continued
breezy to windy with some areas of blowing snow.
Friday...VFR/MVFR with scattered snow showers. Localized IFR in
lingering lake effect snow showers southeast of the lakes.
Saturday...VFR/MVFR with a chance of snow showers.
Sunday...Mainly VFR.
Monday...MVFR/VFR with rain.
&&
.MARINE...
Moderately strong low pressure will pass just north of Lake Ontario
today before a secondary coastal low deepens over the Canadian
Maritimes tonight. Winds will become westerly early today as the low
passes by, with the best chance of widespread gale force winds
coming this afternoon into early this evening. Gale Warnings remain
in effect for Lake Erie and Lake Ontario. Small craft headlines in
place for the Niagara River and part of the St. Lawrence River.
Winds drop off some on Friday, but the westerly flow is still
likely to require a period of small craft headlines following the
gale headlines. Winds drop off briefly Saturday as a narrow ridge
passes by, then southwesterly winds pick up behind it Saturday night.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Winter Weather Advisory until 4 AM EST Friday for NYZ001>005-
010-011-013-014-021.
Winter Storm Warning until 4 AM EST Friday for NYZ006>008.
Lake Effect Snow Warning until 4 AM EST Friday for NYZ012-085.
Lake Effect Snow Warning until 4 AM EST Saturday for NYZ019-
020.
MARINE...Small Craft Advisory until 1 AM EST Friday for LEZ020.
Gale Warning until 7 PM EST this evening for LEZ040-041.
Small Craft Advisory until 1 AM EST Friday for LOZ030.
Gale Warning until 1 AM EST Friday for LOZ042>045-062>065.
Small Craft Advisory until 10 AM EST this morning for
SLZ022.
&&
SYNOPSIS...Apffel/Hitchcock/TMA
NEAR TERM...TMA
SHORT TERM...JJR
LONG TERM...JM/JJR
AVIATION...EAJ/JM/TMA
MARINE...Apffel/Hitchcock/TMAHazardous weather outlook, Dec 5, 4:18 AM EST, 3 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 418 AM EST Thu Dec 5 2024 NYZ006>008-060930- Oswego-Jefferson-Lewis- 418 AM EST Thu Dec 5 2024 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001>005-010-011-013-014-021-060930- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Northern Erie-Genesee- Livingston-Ontario-Allegany- 418 AM EST Thu Dec 5 2024 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ019-020-060930- Chautauqua-Cattaraugus- 418 AM EST Thu Dec 5 2024 ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lake Effect Snow Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lake Effect Snow Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ012-085-060930- Wyoming-Southern Erie- 418 AM EST Thu Dec 5 2024 ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lake Effect Snow Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf SLZ022-024-060930- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 418 AM EST Thu Dec 5 2024 This Hazardous Weather Outlook is for the New York waters of the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ042>045-062>065-060930- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 418 AM EST Thu Dec 5 2024 ...GALE WARNING IN EFFECT UNTIL 1 AM EST FRIDAY... This Hazardous Weather Outlook is for portions of Lake Ontario. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ040-041-060930- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 418 AM EST Thu Dec 5 2024 ...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... This Hazardous Weather Outlook is for portions of Lake Erie. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-LOZ030-060930- Upper Niagara River and Buffalo Harbor-Lower Niagara River- 418 AM EST Thu Dec 5 2024 This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Local storm report, Dec 5, 7:05 AM EST, 38 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
705 AM EST Thu Dec 5 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM Snow 1 WSW Snyder 42.96N 78.79W
12/05/2024 M4.0 Inch Erie NY Cocorahs
Cocorahs station NY-ER-203 Snyder 0.6 SW 24
hour snowfall.
&&Local storm report, Dec 5, 7:10 AM EST, 33 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
710 AM EST Thu Dec 5 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM Snow Blasdell 42.80N 78.83W
12/05/2024 M6.8 Inch Erie NY Trained Spotter
Since 7 pm yesterday.
&&Local storm report, Dec 5, 7:31 AM EST, 12 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
731 AM EST Thu Dec 5 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM Snow 2 E Stafford 42.98N 78.03W
12/05/2024 M4.8 Inch Genesee NY Trained Spotter
12 hour snowfall total.
&&Local storm report, Dec 5, 7:32 AM EST, 11 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
732 AM EST Thu Dec 5 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM Snow 3 WNW Alexander 42.92N 78.31W
12/05/2024 M5.8 Inch Genesee NY Cocorahs
Cocorahs station NY-GN-28 Alexander 2.7 WNW
24 hour snowfall.
0700 AM Snow 2 WNW Cattaraugus 42.34N 78.91W
12/05/2024 M3.8 Inch Cattaraugus NY CO-OP Observer
CO-OP Observer station CTGN6 Cattaraugus 3W
24 hour snowfall.
&&Local storm report, Dec 5, 7:39 AM EST, 4 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
739 AM EST Thu Dec 5 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM Snow 4 NW Eden 42.69N 78.97W
12/05/2024 M5.8 Inch Erie NY Trained Spotter
24 hour snowfall.
&&Local storm report, Dec 5, 7:40 AM EST, 3 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
740 AM EST Thu Dec 5 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM Snow 2 NW South Wales 42.73N 78.61W
12/05/2024 M7.3 Inch Erie NY Cocorahs
Cocorahs station NY-ER-158 East Aurora 2.7
SSE.
24 hour snowfall
0700 AM Snow 1 WNW Colden 42.65N 78.70W
12/05/2024 M5.2 Inch Erie NY Cocorahs
Cocorahs station NY-ER-166 Boston 2.5 NE.
24 hour snowfall
0700 AM Snow 2 NE Stafford 43.00N 78.05W
12/05/2024 M4.6 Inch Genesee NY Cocorahs
Cocorahs station NY-GN-6 Stafford 1.8 NE.
24 hour snowfall
&&The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 5, 4:46 AM EST | Special Weather Statement | BUF | Cattaraugus, Erie | 44 min |
| Dec 5, 8:30 AM EST | Special Marine Warning | BUF | 60 min | |
| Dec 5, 9:00 AM EST | Special Weather Statement | BUF | Oswego | 2 hr |
| Dec 5, 9:17 AM EST | Special Weather Statement | BUF | Allegany, Cattaraugus, Livingston | 88 min |
| Dec 5, 12:47 PM EST | Special Weather Statement | BUF | Allegany, Cattaraugus | 58 min |
Nearby
Snow Squall Warnings in New York, 2024Every snow squall warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.